Increasing Thyroxine

Hi , thanks to everyone who has responded to my previous posts. Thanks to all the brilliant advice and interpretation of my blood test results from you guys I finally persuaded my GP to increase my thyroxine dose from 100 mcg to 125 mcg ( TSH was 2.6) he seemed happy to do a 3 month trial and re test bloods in an attempt to reduce TSH to 1.4. Hurray ,I said ( it has taken a mere 5 years to convince the practice that I would benefit from an increase..)

However, one week in I am finding the additional thyroxine hard for my body to deal with.I have started taking half the additional dose on a daily basis as I get racy /hyper symptoms if I take the full 25mcgs, feel light headed and unable to concentrate, night sweaty and generally not good.So far I feel OK on the tiny dose but have had headaches, swollen glands and sore throat........

When I was first prescribed thyro, some 16 years ago it took a couple of years for my body to adjust to the meds ( a nightmare by all accounts) - solved in part by taking HRT, which I still use and feel ghastly if I stop!

I guess my question is - is my reaction to the additional thyroxine dose an indication that I really shouldn't be increasing my dose or is the best advice to stick with it and hope to feel the benefits a little bit further down the line?

2 docs at my GPs have tried to get lab to test T3 and T4 levels to no avail.

On the plus side my digestion seems to have improved in the short time I have been on the extra dose.- hurray.

Any advice gratefully received!



2 Replies

  • Alexa, some people are very sensitive to dose increases. I think you do need it but will have to increase slowly. Don't try to raise to the full 25mcg increased dose until you are comfortable with the 12.5mcg increase.

  • Thankyou Clutter,I appreciate your response.It was kind of what I was thinking, but was a bit unsure.... but it's very reassuring to read your words...

    Best regards


You may also like...